Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 127, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 3:33 PM CDT for Lauderdale County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 8, 2002, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:50 PM CDT | Thunderstorm Wind | Meridian, MS | Roof on a home was severely damage. Several trees and powerlines were blown down across the city. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 082033 SVRJAN MSC075-082100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 400 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF MERIDIAN...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MERIDIAN AT 340 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3237 8842 3223 8860 3225 8887 3252 8858
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:30 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 3:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT MON APR 8 2002 CONVECTIVE COMPLEX PLODDING EASTWARD AT 20 KNOTS OR SO WITH BOWING SEGMENTS ALONG THE SQUALL LINE KNOCKING DOWN TREES AT TIMES. RAINFALL AMOUNTS OF 2 TO 4 INCHES BECOMING COMMON AND WILL CONTINUE FLOOD WATCH TONIGHT E OF A KGWO-KHEZ LINE. WILL REMOVE SEVERE WORDING AS MAIN THREAT SHIFTS OFF TO THE E. TORNADO WATCH 81 WILL BE ENDED A LITTLE EARLY FOR 6 COUNTIES IN KJAN CWFA. RELYING MOSTLY ON AVN FOR THIS FORECAST WITH FINAL DRYING EXPECTED TUESDAY AFTERNOON/EVENING. UPPER TROUGH AXIS SHEARING OUT RAPIDLY BETWEEN 12-18Z TUESDAY WILL ALSO ALLOW DRIER AIR ALOFT TO INVADE FROM THE ARKLATEX REGION. FLATTENING ZONAL FLOW PREVAILS WEDNESDAY AND THURSDAY BEFORE LOW LEVEL WARM ADVECTION RETURNS SOME CLOUD COVER BY THURSDAY NIGHT INTO FRIDAY. NEXT SIGNIFICANT SHORTWAVE ARRIVES SATURDAY WITH MORE CONVECTION POTENTIAL AS PROGRESSIVE MEAN UPPER FLOW CONTINUES. WILL DRY OUT AGAIN FOR SUNDAY AND MONDAY AS SEASONAL TEMP REGIME CONTINUES. PRELIM NUMBERS... JAN 058/075 056/075 52 +5-00 MEI 059/073 057/075 51 +7300 .JAN... AR...NONE LA...NONE MS...FLOOD WATCH TONIGHT ALL ZONES E OF A GREENWOOD TO NATCHEZ LINE.
In the hours before
Special weather statement, Apr 8, 1:19 PM CDT, 2 hours 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 119 PM CDT MON APR 08 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A GRENADA TO YAZOO CITY TO VICKSBURG LINE. LARGE HAIL TO THE SIZE OF QUARTERS WILL BE A THREAT OVER THIS AREA. DAMAGING WIND GUSTS TO 70 MPH AND A FEW TORNADOES COULD ALSO OCCUR OVER SOUTHEAST MISSISSIPPI ALONG AND SOUTH OF INTERSTATE 20...AND EAST OF INTERSTATE 55. NON SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA. AN APPROACHING COLD FRONT WILL TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. STRONG WINDS IN LOWER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH AN UNSTABLE AIRMASS OVER THE AREA TO BRING A RISK OF SEVERE STORMS TO MUCH OF CENTRAL AND EASTERN MISSISSIPPI. THE RISK OF SEVERE STORMS WILL DIMINISH THIS EVENING. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND WEST OF A LINE FROM EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN. A SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE MISSISSIPPI RIVER BY THIS EVENING. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED TO OCCUR. EAST OF THE FLOOD WATCH AREA IN EASTERN PORTIONS OF MISSISSIPPI...STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. PEOPLE LIVING IN LOW LYING AREAS OR NEAR RIVERS OR STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF A WEST POINT TO RALEIGH TO COLUMBIA LINE THROUGH THE AFTERNOON...CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 20 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST...WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 8, 1:58 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT MON APR 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM D LO MS WIND DAMAGE
04/08/02 SIMPSON TREES DOWN JUPITER ROAD
NEAR DLO AND OFF CAMPBELL
CREEK ROAD NORTH OF THE
STRONG RIVER. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.Local storm report, Apr 8, 1:59 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST MON APR 08 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM D LO MS WIND DAMAGE
04/08/02 SIMPSON TREES DOWN JUPITER ROAD
NEAR DLO AND OFF CAMPBELL
CREEK ROAD NORTH OF THE
STRONG RIVER. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.Special weather statement, Apr 8, 2:24 PM CDT, 1 hour 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT MON APR 08 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A GRENADA TO YAZOO CITY TO VICKSBURG LINE. LARGE HAIL TO THE SIZE OF QUARTERS WILL BE A THREAT OVER THIS AREA. DAMAGING WIND GUSTS TO 70 MPH AND A FEW TORNADOES COULD ALSO OCCUR OVER MUCH OF EASTERN MISSISSIPPI...ALONG AND EAST OF A MONTICELLO TO EUPORA LINE. NON SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA. AN APPROACHING COLD FRONT WILL TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. STRONG WINDS IN LOWER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH AN UNSTABLE AIRMASS OVER THE AREA TO BRING A RISK OF SEVERE STORMS TO MUCH OF CENTRAL AND EASTERN MISSISSIPPI. THE RISK OF SEVERE STORMS WILL DIMINISH THIS EVENING. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND WEST OF A LINE FROM EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN. A SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE MISSISSIPPI RIVER BY THIS EVENING. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED TO OCCUR. EAST OF THE FLOOD WATCH AREA IN EASTERN PORTIONS OF MISSISSIPPI...STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. PEOPLE LIVING IN LOW LYING AREAS OR NEAR RIVERS OR STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF A WEST POINT TO RALEIGH TO COLUMBIA LINE THROUGH THE AFTERNOON...CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 20 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST...WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 8, 2:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST MON APR 08 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM D LO MS WIND DAMAGE
04/08/02 SIMPSON TREES DOWN JUPITER ROAD
NEAR DLO AND OFF CAMPBELL
CREEK ROAD NORTH OF THE
STRONG RIVER. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.Local storm report, Apr 8, 3:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON APR 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM MS WIND DAMAGE
04/08/02 WINSTON TREES AND POWERLINES DOWN
IN EAST PORTION OF
COUNTY. REPORTED BY
WINSTON COUNTY C.D.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 8, 5:58 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Apr 8, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Apr 8, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 54 min |
| Apr 8, 8:48 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
| Apr 8, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 49 min |
| Apr 8, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 35 min |
| Apr 8, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Apr 8, 1:16 PM CDT | Tornado Warning | JAN | Simpson | 29 min |
| Apr 8, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 25 min |
| Apr 8, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 23 min |
| Apr 8, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Apr 8, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 28 min |
| Apr 8, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Apr 8, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 28 min |
| Apr 8, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Apr 8, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 27 min |
| Apr 8, 2:39 PM CDT | Tornado Warning | JAN | Jasper | 36 min |
| Apr 8, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 22 min |
| Apr 8, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 8, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Apr 8, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Apr 8, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Apr 8, 3:12 PM CDT | Tornado Warning | JAN | Forrest | 33 min |
| Apr 8, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Kemper, Lowndes, Noxubee | 29 min |
| Apr 8, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.